# SDR 2010FA0001258

- Difficulty date: December 20, 2010
- Submitted: December 23, 2010
- Operation: General aviation
- Aircraft: N710MD
- Make and model: Cirrus SR20
- Aircraft serial: 1126
- Aircraft time: 1,673 hours, 1,673 cycles
- Engine: Cont IO360*
- Engine time: 1,673 hours, 1,673 cycles
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Condition: Melted
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 6314
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 500 HOUR INSP, COMPLIANCE OF M/N 6314 MAGNETOS, LT MAGNETO SHOWED SIGNS OF EXTREAM HIGH HEAT INTERNALLY.  SB SB3-08A ADDRESSES PROBLEM CAUSED BY "SOFT" CARBON BRUSHES PACKAGED FROM SEPT 1, 2004 THROUGH AUGUST 14, 2008. TT OF MAGNETO WAS DOCUMENTED AS 1672.8.  MAGNETO CASE SCREW HAD FACTORY APPLIED TORQUE SEAL IN PLACE.  BREAKER POINT ASSY HAD PLASTIC MATERIAL MELTED AROUND IT.  FURTHER DISASSEMBLY REVEALED SOURCE OF MELTED PLASTIC AS MATERIAL FROM THE DISTRIBUTER BLOCK & GEAR ASSY.  CARBON BRUSH WAS SEVERLY WORN AS DESCRIBED AND ILLUSTRATED IN SB3-08A, PAGE 2.
